MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22980
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "stent fracture".User checked the integrity of the device before use and found out there is an obvious breach at the distal end of the device.User didn't use the device and changed another same device to complete the procedure.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "stent fracture".User checked the integrity of the device before use and found out there is an obviouse breach at the distal end of the deivce.User didn't use the device and changed another same device to complete the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).As the spsof-5-5 product of lot: c1356249 was returned a physical evaluation and documentation based investigation was completed.The spsof-5-5 product of lot: c1356249 which is involved in this complaint was returned to cirl for a lab evaluation.A lab evaluation was held on 6th sep 2018.The customer complaint is confirmed as the failure was verified in the laboratory where the stent was found to be split from the flap to the tip of the stent, there was also a minor indentation noted on the tip of the stent on the pigtail end.Root cause: it should be noted that the customer stated that this failure was identified prior to use during inspection, it is possible that the device became damaged during transportation or storage it is also possible that the damage was sustained during the preparation stage after opening the device, the damage is consistent with the flap becoming caught on a sharp object or wireguide during preparation, however as the exact operational conditions of use are unknown this cannot be conclusively determined, due to various inspections of the product at quality control and final quality control it is not likely that the device left cook ireland damaged.Documents review: a review of the manufacturing records for the zimmon pancreatic stent device of lot: c1356249 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot#: c1356249; upon review of complaints this failure mode has not occurred previously with this lot#: c1356249.Prior to distribution, all spsof-5-5 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0055-3, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "stent fracture" user checked the integrity of the device before use and found out there is an obvious breach at the distal end of the device.User didn't use the device and changed another same device to complete the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "stent fracture." user checked the integrity of the device before use and found out there is an obviouse breach at the distal end of the deivce.User didn't use the device and changed another same device to complete the procedure.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7788579
Report Number3001845648-2018-00387
Device Sequence Number1517195
Product Code FGE
UDI-Device Identifier00827002229808
UDI-Public(01)00827002229808(17)200517(10)C1356249
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberG22980
Device Catalogue NumberSPSOF-5-5
Device Lot NumberC1356249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/23/2018
07/23/2018
07/23/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/13/2018
10/11/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1